zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the control of viscoelastic Jeffreys fluids. (English) Zbl 1250.93067
Summary: This paper is devoted to analyzing the control of viscoelastic fluids of Jeffreys kind, also known as Oldroyd models. We will present some interesting problems, with special emphasis in the difficulties that they involve. Then, we will consider appropriate linear approximations and we will establish some partial approximate-finite dimensional controllability results in an arbitrarily small time, with distributed or boundary controls supported by arbitrarily small sets. The proofs rely on some specific unique continuation properties which are implied by the structure of the solutions.
MSC:
93C20Control systems governed by PDE
93B05Controllability
76A10Viscoelastic fluids
References:
[1]J.L. Boldrini, A. Doubova, E. Fernández-Cara, M. González-Burgos, Some controllability results for linear viscoelastic fluids, SIAM J. Control Optim. (in press).
[2]Renardy, M.; Hrusa, W.; Nohel, J. A.: Mathematical problems in viscoelasticity, Pitman monographs and surveys in pure and applied mathematics 35 (1987) · Zbl 0719.73013
[3]Joseph, D. D.: Fluid dynamics of viscoelastic liquids, Applied math. Sciences 84 (1990) · Zbl 0698.76002
[4]Guillope, C.; Saut, J. -C.: Existence results for the flow of viscoelastic fluids with a differential constitutive law, Nonlinear anal. 15, No. 9, 849-869 (1990) · Zbl 0729.76006 · doi:10.1016/0362-546X(90)90097-Z
[5]Fernández-Cara, E.; Guillén, F.; Ortega, R. R.: Mathematical modeling and analysis of viscoelastic fluids of the Oldroyd kind, , 543-566 (2002) · Zbl 1024.76003
[6]Lions, P. -L.; Masmoudi, N.: Global solutions for some Oldroyd models of non-Newtonian flows, Chinese ann. Math. ser. B 21, No. 2, 131-146 (2000) · Zbl 0957.35109 · doi:10.1007/BF02484187
[7]Renardy, M.: Global existence of solutions for shear flow of certain viscoelastic fluids, J. math. Fluid mech. 11, No. 1, 91-99 (2009) · Zbl 1162.76307 · doi:10.1007/s00021-007-0249-7
[8]Chemin, J. -Y.; Masmoudi, N.: About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. anal. 33, No. 1, 84-112 (2001) · Zbl 1007.76003 · doi:10.1137/S0036141099359317
[9]Lei, Z.: Global existence of classical solutions for some Oldroyd-B model via the incompressible limit, Chinese ann. Math. ser. B 27, No. 5, 565-580 (2006) · Zbl 1119.35068 · doi:10.1007/s11401-005-0041-z
[10]Chen, Q.; Miao, C.: Global well-posedness of viscoelastic fluids of Oldroyd type in Besov spaces, Nonlinear anal. 68, No. 7, 1928-1939 (2008) · Zbl 1132.35439 · doi:10.1016/j.na.2007.01.042
[11]Lions, P. -L.; Masmoudi, N.: Global existence of weak solutions to some micro–macro models, C. R. Math. acad. Sci. Paris 345, No. 1, 15-20 (2007) · Zbl 1117.35312 · doi:10.1016/j.crma.2007.05.011
[12]Masmoudi, N.: Well-posedness for the FENE dumbbell model of polymeric flows, Comm. pure appl. Math. 61, No. 12, 1685-1714 (2008) · Zbl 1157.35088 · doi:10.1002/cpa.20252
[13]Galdi, G. P.: Mathematical problems in classical and non-Newtonian fluid mechanics. Hemodynamical flows, Oberwolfach semin 37, 121-273 (2008) · Zbl 1154.76065
[14]Russell, D. L.: Controllability and stabilizability theory for linear partial differential equations. Recent progress and open questions, SIAM rev. 20, 639-739 (1978) · Zbl 0397.93001 · doi:10.1137/1020095
[15]Russell, D. L.: A unified boundary controllability theory for hyperbolic and parabolic partial differential equations, Studies in appl. Math. 52, 189-221 (1973) · Zbl 0274.35041
[16]Lions, J. -L.: Exact controllability, stabilizability and perturbations for distributed systems, SIAM rev. 30, 1-68 (1988) · Zbl 0644.49028 · doi:10.1137/1030001
[17]Lions, J. -L.: Contrôlabilité exacte, stabilisation et perturbations de systèmes distribués, tomes 1 2, (1988)
[18]Imanuvilov, O. Yu.: Boundary controllability of parabolic equations, Russian acad. Sci. sb. Math. 186, 109-132 (1995)
[19]Lebeau, G.; Robbiano, L.: Contrôle exact de l’équation de la chaleur, Comm. PDE 20, 335-356 (1995) · Zbl 0819.35071 · doi:10.1080/03605309508821097
[20]Lasiecka, I.; Triggiani, R.: Exact controllability of semilinear abstract systems with application to waves and plates boundary control problems, Appl. math. Optim. 23, No. 2, 109-154 (1991) · Zbl 0729.93023 · doi:10.1007/BF01442394
[21]Zuazua, E.: Exact boundary controllability for the semilinear wave equation, Nonlinear partial differential equations and their applications, 357-391 (1991) · Zbl 0731.93011
[22]Fabre, C.; Puel, J. -P.; Zuazua, E.: Approximate controllability of the semilinear heat equation, Proc. royal soc. Edinburgh 125A, 31-61 (1995) · Zbl 0818.93032 · doi:10.1017/S0308210500030742
[23]Fursikov, A. V.; Imanuvilov, O. Yu.: Controllability of evolution equations, Lecture notes series # 34 (1996)
[24]Fabre, C.: Uniqueness results for Stokes equations and their consequences in linear and nonlinear control problems, ESAIM control optim. Calc. var. 1, 267-302 (1995–1996) · Zbl 0872.93039 · doi:10.1051/cocv:1996109 · doi:http://www.edpsciences.org/articles/cocv/abs/1998/01/cocvEng-Vol1.10.html
[25]Imanuvilov, O. Yu.: Remarks on exact controllability for the Navier–Stokes equations, ESAIM control optim. Calc. var. 6, 39-72 (2001) · Zbl 0961.35104 · doi:10.1051/cocv:2001103 · doi:http://www.edpsciences.org/articles/cocv/abs/2001/01/cocvVol6-3/cocvVol6-3.html · doi:numdam:COCV_2001__6__39_0
[26]Fernández-Cara, E.; Guerrero, S.; Imanuvilov, O. Yu.; Puel, J. -P.: Local exact controllability of the Navier Stokes system, J. math. Pures appl. (9) 83, No. 12, 1501-1542 (2004)
[27]Coron, J. -M.: On the controllability of 2-D incompressible perfect fluids, J. math. Pures appl. (9) 75, No. 2, 155-188 (1996) · Zbl 0848.76013
[28]Glass, O.: Exact boundary controllability of 3-D Euler equation, ESAIM control optim. Calc. var. 5, 1-44 (2000) · Zbl 0940.93012 · doi:10.1051/cocv:2000100 · doi:http://www.edpsciences.org/articles/cocv/abs/2000/01/cocvVol5-1/cocvVol5-1.html
[29]A.V. Fursikov, O.Yu. Imanuvilov, Exact controllability of the Navier–Stokes and Boussinesq equations, Uspekhi Mat. Nauk 54 (3) (1999) (327) 93–146 (in Russian). Translation in Russian, Math. Surveys 54 (3) (1999) 565–618. · Zbl 0970.35116 · doi:10.1070/rm1999v054n03ABEH000153
[30]Fernández-Cara, E.; Guerrero, S.; Imanuvilov, O. Yu.; Puel, J. -P.: Some controllability results for the N-dimensional Navier–Stokes and Boussinesq systems with N-1 scalar controls, SIAM J. Control optim. 45, No. 1, 146-173 (2006) · Zbl 1109.93006 · doi:10.1137/04061965X
[31]Coron, J. -M.: On the controllability of the 2-D incompressible Navier–Stokes equations with the Navier slip boundary conditions, ESAIM control optim. Calc. var. 1, 35-75 (1996) · Zbl 0872.93040 · doi:10.1051/cocv:1996102 · doi:http://www.edpsciences.org/articles/cocv/abs/1998/01/cocvEng-Vol1.3.html
[32]Coron, J. -M.; Fursikov, A. V.: Global exact controllability of the 2-D Navier–Stokes equations on a manifold without boundary, Russian J. Math. physics 4, No. 4, 1-19 (1996) · Zbl 0938.93030
[33]Barbu, V.; Iannelli, M.: Controllability of the heat equation with memory, Differential integral equations 13, No. 10–12, 1393-1412 (2000) · Zbl 0990.93008
[34]Brandao, A. J.; Fernández-Cara, E.; Magalhaes, P. M. D.; Rojas-Medar, M. A.: Theoretical analysis and control results for the Fitzhugh–Nagumo equation, Electron. J. Differential equations 2008, No. 164, 1-20 (2008) · Zbl 1173.35355 · doi:emis:journals/EJDE/Volumes/2008/164/abstr.html
[35]Kelliher, J. P.: Eigenvalues of the Stokes operator versus the Dirichlet Laplacian in the plane, Pacific J. Math. 244, No. 1, 99-132 (2010) · Zbl 1185.35152 · doi:10.2140/pjm.2010.244.99 · doi:http://pjm.math.berkeley.edu/pjm/2010/244-1/p05.xhtml
[36]Zuazua, E.: Finite dimensional null controllability for the semilinear heat equation, J. math. Pures appl. 76, 570-594 (1997) · Zbl 0872.93014 · doi:10.1016/S0021-7824(97)89951-5
[37]Lions, J. -L.: Quelques méthodes de résolution de problèmes aux limites non linéaires, (1969) · Zbl 0189.40603
[38]Simon, J.: On the existence of the pressure for solutions of the variational Navier–Stokes equations, J. mathematical fluid mech. 3, 225-234 (1999) · Zbl 0961.35107 · doi:10.1007/s000210050010